Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 51, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 26, 2017, 11:48 AM CDT for 5 counties in Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2017, 11:48 AM CDT (16:48 UTC)
- Expired
- Aug 26, 2017, 5:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 86 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 1:30 PM CDT | FLASH FLOOD | Orangefield, TX | REPORTS OF FLOODING ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 102 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.5
The text
As transmitted.
667
WGUS54 KLCH 261648
FFWLCH
TXC199-241-245-351-361-262245-
/O.NEW.KLCH.FF.W.0051.170826T1648Z-170826T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1148 AM CDT SAT AUG 26 2017
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Jefferson County in southeastern Texas...
Southwestern Newton County in southeastern Texas...
Hardin County in southeastern Texas...
Orange County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 545 PM CDT Saturday
* At 1144 AM CDT, Doppler radar indicated heavy rain across the
warned area. Up to two inches of rain have already fallen over
portions of Jefferson and Orange Coutnies. Flash flooding is
expected to develop this afternoon as rainfall rates contiue to
increase.
* Some locations that will experience flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Lumberton, Vidor, Bridge City, Silsbee, West Orange, Kountze, Sour
Lake, Nome, Evadale, Central Gardens, Sabine Pass, Hamshire,
Wildwood and Mauriceville.
Additional rainfall amounts of two to six inches with locally higher
amounts are possible in the warned area this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3052 9454 3052 9374 3034 9376 3002 9375
2998 9383 2999 9386 2997 9384 2986 9393
2984 9392 2984 9395 2981 9393 2981 9395
2968 9385 2967 9406 2956 9436 2989 9436
2989 9443 3011 9445 3011 9448 3049 9456
$$1 follow-up statement
126
WGUS74 KLCH 261919
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
219 PM CDT SAT AUG 26 2017
TXC199-241-245-351-361-262245-
/O.CON.KLCH.FF.W.0051.000000T0000Z-170826T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Newton TX-Hardin TX-Orange TX-Jasper TX-
219 PM CDT SAT AUG 26 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
JEFFERSON...SOUTHWESTERN NEWTON...HARDIN...ORANGE AND SOUTHEASTERN
JASPER COUNTIES...
At 213 PM CDT, Doppler radar and automated rain gauges indicated
that heavy rain was falling over the area. Various amounts of rain
have fallen so far with two to six inches having already occurred
across Orange, Jasper and Hardin counties with one to three inches
of rain have fallen in Jefferson County. Flash flooding has already
been reported in Orange and Jasper Counties. The heaviest rains are
just now beginning to move into Jefferson County.
Some locations that will experience flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Lumberton, Vidor, Bridge City, Silsbee, West Orange, Kountze, Sour
Lake, Nome, Evadale, Central Gardens, Sabine Pass, Hamshire, Wildwood
and Mauriceville.
Additional rainfall amounts of two to five inches are possible
through 6 PM with locally higher amounts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3052 9454 3052 9374 3034 9376 3002 9375
2998 9383 2999 9386 2997 9384 2986 9393
2984 9392 2984 9395 2981 9393 2981 9395
2968 9385 2967 9406 2956 9436 2989 9436
2989 9443 3011 9445 3011 9448 3049 9456
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 11:00 AM CDT, 48 minutes earlier.
Area forecast discussion, Aug 26, 11:00 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1100 AM CDT Sat Aug 26 2017
.DISCUSSION...
Regional 88Ds show scattered convection along the outer fringes of
Hurricane Harvey...now meandering across the cntl TX coastal plain
near KVCT...developing and moving nwwd across primarily swrn 1/2
of the forecast area. Meanwhile a rather impressive feeder band is
noted just to our west, producing ridiculous 3+ in/hour rainfall
rates. This band appears to be drifting slowly ewd toward our wrn
zones...POPs were already categorical across much of the area, but
nudged them up to 100 to account for this ewd drift.
Quick note to users across sern TX/swrn LA...FFA will be expanded
with the afternoon forecast package (details to come later).
Elsewhere inherited grids/zones look good as is.
Update out shortly.
25
&&
.PREV DISCUSSION... /issued 719 AM CDT Sat Aug 26 2017/
AVIATION...A weakening Hurricane Harvey will meander over
southeast Texas for the next several days. This will maintain
considerable rains for the area, especially southeast Texas and
southwest Louisiana. Have transitioned BPT and LCH from early TEMPO
groups for SHRA into prevailing through the remainder of the day.
Will carry tempo groups for SHRA only at AEX, LFT and ARA through
the afternoon during max heating. MVFR sky cover will be common
for BPT, while the remaining sites should prevail within VFR.
PREV DISCUSSION... /issued 534 AM CDT Sat Aug 26 2017/
DISCUSSION...
Harvey moved onshore last night along the central Texas coast.
Latest radar has Harvey moving slowly inland. The outer bands of
Harvey are moving through southeast Texas counties of Jefferson...
Hardin and Orange with some showers noted in southern Louisiana
on the very extreme fringe. Tides along the coast have been
running about a foot or two above normal and a Coastal Flood
Advisory will continue as winds will pile up waters along the
coast and into the bays over the weekend.
The movement of Harvey today and into tomorrow... meandering might
be the best way to describe the movement that is expected. Since
the storm is inland winds have dropped to around 100 mph. Rains
will be heavy at times today and into tomorrow as bands sweep out
of the gulf and rapidly across the region. Heaviest rains are
expected though down along the central Texas coast and into the
Houston area.
This event will continue to be very slow in its evolution with
flooding the main issue for southeast Texas and portions of
southwest Louisiana.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 87 73 82 70 / 60 50 70 60
LCH 83 75 81 72 / 90 70 80 80
LFT 88 75 85 72 / 80 50 80 80
BPT 80 76 79 73 / 100 80 90 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 10 AM CDT Sunday for LAZ052>054-073-
074.
TX...Coastal Flood Advisory until 10 AM CDT Sunday for TXZ215.
Flash Flood Watch through Tuesday evening for TXZ201-215-216-261-
262.
GM...Small Craft Advisory until 1 PM CDT Sunday for GMZ450-452-455-
470-472-475.
Small Craft Exercise Caution through Sunday afternoon for GMZ430-
432-435.
&&
PUBLIC...04Hazardous weather outlook, Aug 26, 5:18 AM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 518 AM CDT Sat Aug 26 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 518 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Harvey made landfall last night and has moved inland very slowly. The majority of the rainbands continue across the central Texas coast with this region this morning getting brushed but the outer bands. A Tornado Watch continues for Jefferson... Hardin... and Orange counties in southeast Texas. Rains will continue through the day and into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Harvey is expected to bring bands of showers and isolated thunderstorms across the region through the weekend and into next week. Rainfall will be heavy at times and flooding of some locations is expected. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-271030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 518 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Small Craft Advisory is in effect through tomorrow as winds and waves will continue from Hurricane Harvey. Stronger winds should be expected in the offshore waters where waves heights will range from 7 to 10 feet. Storms will move from the southeast to the northwest. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong winds and heavy seas along with rains will be the main issue in the coastal waters as Harvey moves around the central Texas coast through the rest of the weekend and into next week. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:40 AM CDT | Tornado Warning | LCH | Orange | 35 min |
| Aug 26, 12:03 PM CDT | Flash Flood Warning | LCH | Hardin | 6 hr |
| Aug 26, 12:32 PM CDT | Tornado Warning | LCH | Jasper, Orange | 28 min |
| Aug 26, 12:55 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 35 min |
| Aug 26, 1:27 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 5 hr |
| Aug 26, 1:29 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 31 min |
| Aug 26, 1:41 PM CDT | Special Weather Statement | LCH | Jasper | 34 min |
| Aug 26, 1:43 PM CDT | Special Weather Statement | LCH | Hardin | 32 min |
| Aug 26, 1:54 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 36 min |
| Aug 26, 2:00 PM CDT | Flash Flood Warning | LCH | Newton, Orange | 4 hr |
| Aug 26, 2:40 PM CDT | Tornado Warning | LCH | Hardin | 35 min |
| Aug 26, 3:06 PM CDT | Tornado Warning | LCH | Hardin, Tyler | 24 min |
| Aug 26, 3:33 PM CDT | Tornado Warning | LCH | Tyler | 27 min |
| Aug 26, 4:18 PM CDT | Tornado Warning | LCH | Jasper, Orange | 27 min |
| Aug 26, 4:30 PM CDT | Tornado Warning | LCH | Newton | 30 min |
| Aug 26, 5:45 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.